Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jun 13, 2021, 3:15 PM CDT for Hale County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 3:15 PM CDT (20:15 UTC)
- Expired
- Jun 13, 2021, 3:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Birmingham, AL
County Hale County, AL
The radar
The Birmingham radar (KBMX), 109 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 597 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
303
WWUS84 KBMX 132015
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
315 PM CDT Sun Jun 13 2021
ALZ032-132045-
Hale AL-
315 PM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HALE COUNTY UNTIL 345 PM
CDT...
At 315 PM CDT, Doppler radar was tracking a strong thunderstorm near
Greensboro, moving southwest at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Newbern, Arcola, Gallion, Cedarville and Laneville.
LAT...LON 3254 8780 3256 8780 3256 8779 3258 8779
3258 8777 3257 8776 3259 8774 3262 8775
3268 8767 3268 8747 3266 8748 3265 8753
3254 8752 3248 8756 3248 8773 3252 8773
3252 8781
TIME...MOT...LOC 2015Z 034DEG 13KT 3264 8760
$$
25/OwenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 13, 2:59 PM CDT, 16 minutes earlier.
Area forecast discussion, Jun 13, 2:59 PM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 259 PM CDT Sun Jun 13 2021 .SHORT TERM... /Updated at 0115 PM CDT Sun Jun 13 2021/ Through Monday. Numerous strong storms have developed across our western counties in a corridor generally along and west of a line from Livingston to Fayette to Double Springs. These storms will continue to be capable of producing isolated severe wind gusts up to 60mph and quarter size hail. Due to the slow movement of the storms, torrential rainfall will also produce an localized flash flood threat with PWATS between 1.7 and 1.9 inches. Storms are generally expected to continue to move southward, although cold pool boundaries will attempt to move slightly eastward as we go through the afternoon. Therefore, storms will continue to develop in Walker, Tuscaloosa, and Hale Counties over the next few hours. Uncertainty exists along the I-65 corridor, but will keep scattered mention of storms as we go through the afternoon. Eastern counties will see isolated storms at the most, with ample amounts of dry air aloft inhibiting development there. Based on movement of the storms and mesoscale environment, there may be a need to move our severe risk areas slightly farther east, and we'll continue to monitor trends closely. The multicell clusters of storms will continue to move southward as we go into the evening hours across the southwest, eventually diminishing between 7pm and midnight. Locations that observe heavy rainfall today have a good shot at seeing patchy fog later tonight, and will likely have to add that into the forecast later on this evening at least across the west. Fortunately, we should see decreased activity as the trough finally becomes less of an influence for our area. We'll keep an eye on a surface front moving southward and scattered convection can be expected across the southern half of the area. 56/GDG Previous short-term discussion: /Updated at 0951 AM CDT Sun Jun 13 2021/ Through this evening. After performing a surface analysis this morning and modifying the 12z KBMX sounding, we're going to introduce a local "marginal risk" of isolated severe storms starting this afternoon and lasting through 9pm this evening, very close to the timing that we had yesterday. We currently have a sharp moisture gradient that is present across western Alabama, generally along a line from Demopolis to Tuscaloosa to Jasper. Observed dewpoints in the upper 70s and even the lower 80s were present across far eastern Mississippi and western Alabama counties as of 10am this morning. Meanwhile, somewhat drier air at the surface has moved into areas along and east of I-65 this morning. PWATs were also notably lower based on RAP analysis across eastern and northeastern Alabama (1.5 to 1.4) as opposed to western Alabama (1.7 to 1.9). After running those modifications on the 12z KBMX sounding this morning on lower 90s highs and mid to upper 70s dewpoints, wet microburst parameters were coming in as "very high". Even though this may not be a true "microburst" setup with mean flow aloft from the north at 20 to 25 knots, at the very least those parameters would point toward isolated severe storm development. As we go through the afternoon and evening, those should turn into multicell clusters as cold pools develop and mesoscale boundary interactions occur. We'll keep an eye on the radar trends as we go into the afternoon, as storms have already developed over Tennessee and far northwest Alabama over the last couple of hours. PoPs look good for now at 40 to 50 for the far western counties, but of course will likely need to be updated higher based on where the clusters of storms develop and propagate. Farther east, too much dry air is expected to limit shower and storm development, but of course we can't rule out an isolated storm across the far east. At least scattered storms should last into the evening hours across the far southwest before ending during the overnight hours. 56/GDG .LONG TERM... /Updated at 0243 PM CDT Sun Jun 13 2021/ Tuesday through Saturday. No significant changes made to extended forecast. There will be a noticeable change in the air mass Tuesday through Thursday as a weak cold front brings drier air southward with lower humidity levels. Low level moisture will increase Friday and into Saturday as begins to advance northward in advance of a low pressure system over the Gulf of Mexico. This system will dictate rain chances over Central Alabama into the weekend, so forecast confidence remains low at this time beyond Friday. 58/rose Previous long-term discussion: /Updated at 0300 AM CDT Sun Jun 13 2021/ Tuesday through Saturday. An amplified jet stream pattern will stretch across the CONUS by Tuesday. This features a stout deep-layer ridge centered near the Four Corners with H5 heights approaching 600 decameters at times. East of the Mississippi River Valley will be a longwave trough, though will be primarily embedded near the Northeast along with accompanying shortwave perturbations progged to rotate through the Ohio Valley toward the East Coast. The Deep South and Gulf Coast will remain in a state of relatively weak flow aloft, though primarily a northwesterly component aloft and a northerly component from the surface to around 850 mb. With northerly flow forecast through much of the long-term period, PoPs will certainly be an about face as compared to the past several days. PWs are forecast to make a decrease to values below 1" at times, and dewpoints respond as well with values in the 50s & 60s Wednesday through Friday. Some afternoon 10-20% PoPs remain across the far south for Tuesday as an upper-level shortwave passes to our northeast and a reinforcement of drier air advects into the area. Thereafter, Central AL should remain relatively warm and dry through Friday. Highs in the 80s and 90s are expected through this time. Medium-range guidance is suggestive of a transition to southwesterly low-level flow as we approach next weekend. This could allow for moisture recovery sufficient for isolated to scattered showers and thunderstorms during peak heating hours. I show a general increase to ~30% PoPs for Saturday as a result. 40/Sizemore && .AVIATION... 18Z TAF Discussion. Numerous SHRA/TSRA have developed across western Alabama, and will impact KTCL through 22z. Expect rapid vis reductions in storms, along with wind gusts up to 30 knots and downbursts possible. More uncertainty remains on TSRA chances at BHM and EET, but have mentioned VCTS for those terminals. Elsewhere, VFR conditions can be expected with light winds through the period. There's a chance for patchy fog development overnight tonight, but not enough confidence to include on this TAF issuance just yet. Note: AMD NOT SKED until further notice at KASN due to ongoing equipment issues. 56/GDG && .FIRE WEATHER... Relative humidity values should remain elevated through Monday with scattered afternoon and early evening thunderstorms. By Tuesday drier air infiltrates the area from north to south as a weak cold front pushes through the area. No rain is expected Tuesday through Thursday with surface and transport winds from the north. Afternoon minimum RH around 50% Monday will drop to 35-45% Tuesday through Thursday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 70 93 67 88 61 / 20 10 0 0 0 Anniston 71 92 69 89 63 / 20 20 10 10 0 Birmingham 72 93 69 90 64 / 20 20 0 0 0 Tuscaloosa 73 94 69 92 65 / 50 20 0 0 0 Calera 72 92 69 90 65 / 30 30 10 10 0 Auburn 71 91 71 90 65 / 20 40 20 10 10 Montgomery 73 95 72 93 67 / 20 50 20 10 0 Troy 71 94 72 92 68 / 20 50 20 20 10 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jun 13, 10:52 AM CDT, 4 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 1052 AM CDT Sun Jun 13 2021 ALZ011>015-017>050-141900- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 1052 AM CDT Sun Jun 13 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Damaging wind gusts around 60 mph are possible until 9 pm this evening. This severe threat will generally be confined to areas west of a line from Smith Lake to Uniontown. Minor flooding continues along the Tombigbee River basin. Please see River Flood Statements for the latest information. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Minor flooding is expected to continue along portions of the Tombigbee River basin through Saturday. Please see River Flood Statements for specific details. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Jun 13, 1:42 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Birmingham AL
142 PM CDT Sun Jun 13 2021
ALZ012-131930-
Lamar AL-
142 PM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAMAR COUNTY UNTIL 230
PM CDT...
At 142 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sulligent, moving south at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Vernon, Sulligent, Detroit, Beaverton, Blooming Grove, Lamar County
Airport, Crews, Bedford, Henson Springs, Pine Springs and Lamar
County Public Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3406 8820 3405 8799 3402 8799 3402 8795
3374 8795 3372 8825
TIME...MOT...LOC 1842Z 000DEG 13KT 3387 8815
25/OwenSpecial weather statement, Jun 13, 1:55 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Birmingham AL
155 PM CDT Sun Jun 13 2021
ALZ011-013-131945-
Fayette AL-Marion AL-
155 PM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION AND NORTH
CENTRAL FAYETTE COUNTIES UNTIL 245 PM CDT...
At 155 PM CDT, Doppler radar was tracking a strong thunderstorm over
Glen Allen, or near Winfield, moving south at 15 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Winfield, Brilliant, Glen Allen, Tucker, Hubbertville, Bazemore,
Fowlers Crossroads and Texas.
LAT...LON 3400 8782 3400 8764 3387 8764 3387 8759
3375 8758 3376 8783
TIME...MOT...LOC 1855Z 000DEG 14KT 3393 8772
25/OwenSpecial weather statement, Jun 13, 2:03 PM CDT, 1 hour 12 minutes before
Special Weather Statement National Weather Service Birmingham AL 203 PM CDT Sun Jun 13 2021 ALZ012-131930- Lamar AL- 203 PM CDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAMAR COUNTY UNTIL 230 PM CDT... At 203 PM CDT, Doppler radar was tracking a strong thunderstorm near Vernon, moving south at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Vernon, Millport, Hightogy, Melborne and Star. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3377 8824 3376 8804 3353 8802 3353 8827 TIME...MOT...LOC 1903Z 000DEG 14KT 3371 8819 25/Owen
Special weather statement, Jun 13, 2:18 PM CDT, 57 minutes before
Special Weather Statement National Weather Service Birmingham AL 218 PM CDT Sun Jun 13 2021 ALZ012-022-132000- Pickens AL-Lamar AL- 218 PM CDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PICKENS AND SOUTHWESTERN LAMAR COUNTIES UNTIL 300 PM CDT... At 218 PM CDT, Doppler radar was tracking a strong thunderstorm near Steens, or 8 miles east of Columbus, moving south at 20 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Carrollton, Pickensville, Ethelsville, McMullen, Garden, Bevill Lock And Dam, McShan, Forest and Melborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3361 8826 3360 8814 3315 8810 3315 8832 TIME...MOT...LOC 1918Z 007DEG 18KT 3354 8827 25/Owen
Special weather statement, Jun 13, 3:14 PM CDT, 1 minute before
Special Weather Statement National Weather Service Birmingham AL 314 PM CDT Sun Jun 13 2021 ALZ022-023-030>034-132100- Greene AL-Hale AL-Pickens AL-Bibb AL-Sumter AL-Perry AL- Tuscaloosa AL- 314 PM CDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TUSCALOOSA...SOUTH CENTRAL PICKENS...NORTHWESTERN PERRY...GREENE...HALE...SOUTHWESTERN BIBB AND NORTH CENTRAL SUMTER COUNTIES UNTIL 400 PM CDT... At 314 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Low Gap to near New West Greene. Movement was south at 20 mph. Pea size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Eutaw, Greensboro, Moundville, Akron, Boligee, Union, Gainesville, Epes, West Greene, Thornhill, Low Gap, Mertz, Sawyerville, Knoxville, Walden Quarters, Heiberger, Wedgeworth, Greensboro Municipal Airport, New West Greene and Mantua. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3268 8724 3267 8828 3307 8821 3311 8729 TIME...MOT...LOC 2014Z 358DEG 18KT 3303 8738 3299 8812 25/Owen
Special weather statement, Jun 13, 3:15 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
315 PM CDT Sun Jun 13 2021
ALZ032-132045-
Hale AL-
315 PM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HALE COUNTY UNTIL 345 PM
CDT...
At 315 PM CDT, Doppler radar was tracking a strong thunderstorm near
Greensboro, moving southwest at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Newbern, Arcola, Gallion, Cedarville and Laneville.
LAT...LON 3254 8780 3256 8780 3256 8779 3258 8779
3258 8777 3257 8776 3259 8774 3262 8775
3268 8767 3268 8747 3266 8748 3265 8753
3254 8752 3248 8756 3248 8773 3252 8773
3252 8781
TIME...MOT...LOC 2015Z 034DEG 13KT 3264 8760
25/OwenThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:06 PM CDT | Special Weather Statement | BMX | Fayette | 24 min |
| Jun 13, 12:30 PM CDT | Special Weather Statement | BMX | Fayette | 30 min |
| Jun 13, 12:54 PM CDT | Special Weather Statement | BMX | Marion | 36 min |
| Jun 13, 12:57 PM CDT | Special Weather Statement | BMX | Greene | 33 min |
| Jun 13, 1:01 PM CDT | Special Weather Statement | BMX | Fayette | 29 min |
| Jun 13, 1:06 PM CDT | Severe Thunderstorm Warning | BMX | Fayette | 24 min |
| Jun 13, 1:09 PM CDT | Special Weather Statement | BMX | Fayette | 36 min |
| Jun 13, 1:13 PM CDT | Areal Flood Advisory | BMX | Fayette, Marion | 2 hr |
| Jun 13, 1:30 PM CDT | Special Weather Statement | BMX | Fayette | 30 min |
| Jun 13, 1:31 PM CDT | Special Weather Statement | BMX | Fayette | 44 min |
| Jun 13, 1:33 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Walker | 24 min |
| Jun 13, 1:37 PM CDT | Special Weather Statement | BMX | Greene | 38 min |
| Jun 13, 1:41 PM CDT | Special Weather Statement | BMX | Pickens | 34 min |
| Jun 13, 1:42 PM CDT | Special Weather Statement | BMX | Lamar | 48 min |
| Jun 13, 1:45 PM CDT | Severe Thunderstorm Warning | BMX | Walker, Winston | 34 min |
| Jun 13, 1:55 PM CDT | Special Weather Statement | BMX | Fayette | 50 min |
| Jun 13, 2:03 PM CDT | Special Weather Statement | BMX | Lamar | 27 min |
| Jun 13, 2:18 PM CDT | Special Weather Statement | BMX | Pickens | 42 min |
| Jun 13, 2:28 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 18 min |
| Jun 13, 3:14 PM CDT | Special Weather Statement | BMX | Greene, Hale | 46 min |
| Jun 13, 3:29 PM CDT | Severe Thunderstorm Warning | BMX | Hale | 18 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.